Q. I am suffering from dizziness. Please help.

Answered by
Dr. Shyam Kalyan N
and medically reviewed by Dr. Nithila A
Published on Sep 10, 2019

Hello doctor,

I am unable to make it physically to an ENT. For the last two years, I have been experiencing what I can only describe as a mixture if dizziness, and my equilibrium is off. It always feels like I am struggling to stand and not fall over, with sometimes full on vertigo setting in if my equilibrium feels bad enough. After laying down for 20 to 30 minutes, I am much better but the next day or two I have to take it east, as it feels worse than usual.

I have never been put on Antibiotics, and my doctors do not believe I have an ear infection, but I would love help on this. It becomes a disability at this point. I have seen numerous doctors that cannot seem to figure out what is going on, and any help would be appreciated.

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

Please answer the following as clearly as you can,

1. Is your disequilibrium vertigo? As in, is it rotatory? Do you feel spinning?

2. The spinning of yourself or your surroundings?

3. Any hearing deficit in any ear?

4. Any ringing or roaring sound inside the ears?

5. Any fullness of ears?

6. Associated with nausea or vomiting?

7. Any fever or pain anywhere?

8. Have you done a hearing test?

Thank you doctor,

1. A vast majority of the time no, a few times a year it does get spinning yes.

2. The spinning of myself, not my surroundings.

3. No hearing difficulties, I do not believe it.

4. Mild ringing in my ears, yes.

5. Yes, they feel full at times.

6. Nausea, no vomiting, but I have felt like doing so.

7. No fever, no new pains since this started or before.

8. I have not done a hearing test recently.

Is there another bit of context that may help? For about a month or two up until I had these issues, I had a really bad migraine that lasted as a headache non-stop until a day or two before the dizziness started.

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hello.

Welcome back to icliniq.com.

1. Are you diabetic?

2. How is the migraine problem now?

3. Do you get this vertigo when you turn your head or get up from bed or bend down etc.? Any triggers?

4. Have you taken any medicines for vertigo?

Thank you doctor,

I do not get headaches often, and they are not bad at all, a dull pain maybe once a week. Moving around a lot, or just standing up or walking, makes it worse. Sitting around, I can feel my equilibrium being off. It is constant, but things like vehicles, or moving around at all make it worse. Looking directly up is the worst though, I am unable to do this, my vision gets a little tunnel vision-y, and I get dizzy. I do take Betahistine, and I am not diabetic.

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hello,

Welcome back to icliniq.com.

You must be evaluated with vestibular function tests and need some vestibular rehabilitation exercises. It appears that your balance organs inside the inner ear are slightly affected and that is why the symptoms are persisting. Betahistine, along with Stemetil (Prochlorperazine) SOS will help. The rehabilitation exercises will kick in after a few weeks of regular use.

Thank you doctor,

Do you have any advice regarding rehabilitation exercises? Anything I can do? The equilibrium or dizziness is so bad I cannot get into vehicles to get to my nearest ENT in person. Also regarding Stemetil (Prochlorperazine) is the SOS a part of its name and what is it for/what does it do? I want to make sure there are no conflicting elements of it that may double with the Betahistine or Clonazepam I take daily. Also, how could I go about getting set up with some vestibular function tests?

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hello,

Welcome back to icliniq.com.

Stemetil is a mouth dissolving tablet with an active ingredient of Prochlorperazine. It is to be taken when you have acute vertigo. It has a fast onset of action if kept under the tongue. Stemetil to be taken only when there is severe vertigo. It will not interact with Clonazepam. Continue with Betahistine the way you are doing. Vestibular rehabilitation exercises cannot be done when you have acute vertigo.

Vestibular function tests are done in the audiology center before the tests stop the vestibular suppressant medicines like Betahistine and Stemetil for a week and then go to the audiologist.

Hi doctor,

I believe I understand. Can I do the Vestibular rehab exercises once vertigo resolved? Also, if I miss any of my medication I am unable to work or do anything. I am not sure if not taking them for a week is an option for me. Thanks again.

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hi,

Welcome to icliniq.com.

Yes, once the acute stage subsides you can start with the rehabilitation exercises. After that stage subsides, you will be able to stop medicines temporarily for the sake of the test.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have headaches, dizziness, and swollen feet and ankles. What should I do?

Query: Hello doctor, I am wondering if anyone would know what is wrong or what other tests can be done. My ANA is 1:360, TSH is 0.5, free and total, T3 and T4 are normal. SLE (systemic lupus erythematosus) is negative, Sjorgen's is negative, and thyroid ultrasound is normal. Symptoms experienced are extrem...  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. Firstly, let me summarize your complaints and investigations. You have symptoms of ill health which include headaches, giddiness, and swelling of feet and ankles. Positive findings on investigations are your high leukocyte count of more than...  Read Full

Will antibiotics help to improve IBS?

Query: Hello doctor,My mother is now 55 years and has been suffering from irritable bowel syndrome (IBS) for over a year. Her condition was not so bad before. She was diagnosed with intestinal disease and was given some antibiotics like Flagyl or Metronidazole. After she took those pills for a month, she h...  Read Full >>


Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reports (attachment removed to protect patient identity). I can understand your concern. As you told that your mother had IBS (irritable bowel syndrome), I want to tell you that antibiotics are not the treatment for IBS. Probiotics ca...  Read Full

Why am I having dizziness and blackout with swollen throat?

Query: Hello doctor, For a couple of days now I have been ill and the symptoms are getting worse. First, it started off with a swollen throat (which I still have but is not as bad) which gives me a phlegm cough but has reduced. I constantly have dizziness and blackouts with pulsating sensations not only g...  Read Full >>


Dr. Geethu Thomas
Family Physician

Answer: Hi, Welcome to icliniq.com. Based on descriptive history, I come to the conclusion that it started off as a viral infection (a sore throat) and has progressed to a secondary bacterial infection which has manifested as a cough with phlegm and due to phlegm accumulation in your sinuses, you are experi...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.